Affordable Access

Elevated lipoprotein(a) is lowered by a cholesterol synthesis inhibitor in a normocholesterolaemic patient with premature myocardial infarction.

Authors
  • Schmidt, H H
  • Wagner, S
  • Manns, M P
Type
Published Article
Journal
Blood coagulation & fibrinolysis : an international journal in haemostasis and thrombosis
Publication Date
Feb 01, 1993
Volume
4
Issue
1
Pages
173–175
Identifiers
PMID: 8457647
Source
Medline
License
Unknown

Abstract

We have identified a 37-year-old patient suffering from two myocardial infarctions, with a markedly elevated lipoprotein(a) [Lp(a)] level and normal levels of cholesterol and triglycerides. Clinically this patient presented with xanthelasma and arcus lipoides corneae. After treatment with a cholesterol synthesis inhibitor (Pravastatin), the Lp(a) concentration in this patient was reduced significantly. This case report supports the hypothesis that elevated Lp(a) is an independent risk factor for coronary artery disease. The effect of the cholesterol synthesis inhibitor on Lp(a) may be due to the upregulation of the LDL-receptor, suggesting a role for LDL receptor in Lp(a) catabolism.

Report this publication

Statistics

Seen <100 times